Discussions that mention synthroid

Thyroid Disorders board


I really don't want to discourage you, Deb, so take this as only one person's experience and don't expect it to happen for you this way; just be prepared if it does.

I didn't ache before I started treatment. The achiness started after I began taking Synthroid and the subsequent switch to Armour, and it didn't start to get better until about 9 months later. Each dose increase brought some minor relief that came back well before the next increase. I didn't feel significantly better until my free T levels finally made it to mid lab range and stayed there for about 3 months. Only when those free Ts are high enough can healing begin. Then, complete healing will take a little more time.

I had to increase my doses more slowly than most, so that probably accounts for the unusual length of time for symptoms to resolve.
I know it's hard, but try to be patient. You'll get there eventually. :)
Deb and Midwest,

I too got the unusual achiness after starting the synthroid. I mean somedays I feel like I must be 100. I too felt discouraged, but know it does all take time. My sister just started synthroid herself and is finding more aches and pains now too. It must all be in the changes in our hormone levels. You imagine just swallowing that pill and it giving your thyroid a boost, but, the way my endo explained it was that it first slows down your thyroid because once it is getting some help it stops working so hard so you in fact do go backwards for a bit. You are actually trying to replace your thyroid's work and so in turn it slows it down, does that make sense? :) I tried to explain it as well as he did. Boy, it sure made sense to me when I was sitting in front of him.

I am actually having mine out next Tuesday so I am hoping that the "disease" part of it will be behind me because I think a nasty case of hashi's or graves just makes it that much harder to get things going right.

Best wishes,
Karen
Midwest?

Do you have a thryoid gland still? My lead overcoat has turned out to be lined with cement.... In this hot weather, forget seeing me outside. I've been experimenting again. Now I'm taking 110 mg Armour with my 37.5 Synthroid. I've been CRASHING major the last few days...

NOW...I'm finding out that 12.5 synthetic is not equal to 12mg armour...its more like 30mg..

Had to pull up on the controls...

Lets hope this resolves quickly. A wool sweater sounds VERY good right now.:)